Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 31, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 2, 2012, 4:24 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 4:24 AM EDT (08:24 UTC)
- Expired
- Oct 2, 2012, 9:29 AM EDT
- In force
- 5 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
515 WHUS72 KKEY 020824 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 424 AM EDT TUE OCT 2 2012 GMZ042>044-052>054-072>074-021500- /O.NEW.KKEY.SC.Y.0031.121002T0824Z-121002T1500Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- 424 AM EDT TUE OCT 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS FROM OCEAN REEF TO HALFMOON SHOAL LIGHT OUT TO 60 NM. * WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE ADVISORY AREA THIS MORNING. WINDS ARE FORECAST TO DECREASE TO 15 TO 20 KNOTS BY MIDDAY. SEAS BEYOND THE REEF WILL RANGE FROM 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
522 WHUS72 KKEY 020917 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 517 AM EDT TUE OCT 2 2012 GMZ031>034-055-075-021500- /O.EXA.KKEY.SC.Y.0031.000000T0000Z-121002T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 517 AM EDT TUE OCT 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY...THE GULF WATERS...AND THE LOWER FLORIDA STRAITS WEST OF HALFMOON SHOAL LIGHT OUT TO 60 NM. * WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE ADVISORY AREA THIS MORNING. WINDS ARE FORECAST TO DECREASE TO 15 TO 20 KNOTS BY MIDDAY. SEAS BEYOND THE REEF IN THE FLORIDA STRAITS WILL RANGE FROM 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ042>044-052>054-072>074-021500- /O.CON.KKEY.SC.Y.0031.000000T0000Z-121002T1500Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- 517 AM EDT TUE OCT 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE FLORIDA STRAITS AND HAWK CHANNEL FROM OCEAN REEF TO HALFMOON SHOAL OUT TO 60 NM. * WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE ADVISORY AREA THIS MORNING. WINDS ARE FORECAST TO DECREASE TO 15 TO 20 KNOTS BY MIDDAY. SEAS BEYOND THE REEF WILL RANGE FROM 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
095 WHUS72 KKEY 021329 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 929 AM EDT TUE OCT 2 2012 GMZ031>034-042>044-052>055-072>075-021430- /O.CAN.KKEY.SC.Y.0031.000000T0000Z-121002T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 929 AM EDT TUE OCT 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE RELAXED QUICKLY THIS MORNING AND ARE NOW AROUND 15 KNOTS. SEAS OF 4 TO 6 FEET ON OUR ATLANTIC WATERS WILL SLOWLY DECREASE THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 10:31 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Oct 1, 10:31 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1031 PM EDT MON OCT 1 2012 .DISCUSSION... THE RADIOSONDE BALLOON THIS EVENING REVEALED A VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE OVER KEY WEST AND ADJACENT WATERS THIS EVENING. A DEEP SOUTH TO SOUTHWEST CURRENT HAS DEVELOPED AS EXPECTED...SOUTHEAST OF A DEEP MIDLATITUDE CYCLONE WHICH CURRENTLY IS LUMBERING NORTHWARD OVER THE TENNESSEE RIVER VALLEY. LATEST DOPPLER RADAR SCANS SHOW NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS...AND THE HIGH SHOWER AND STORM COVERAGE IS EXPECTED TO PERSIST OVERNIGHT. THEREFORE... FEW ADJUSTMENTS WILL BE NEEDED TO THE PRIMARY AFTERNOON FORECAST PACKAGE. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION ALL ZONES FOR FRESH SOUTH TO SOUTHWEST BREEZES OVERNIGHT. WINDS AND SEAS WILL BE HIGHER IN AND NEAR NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WHICH WILL BE MOVING TOWARD THE NORTH OR NORTH-NORTHEAST AT 15-20 KNOTS. && .AVIATION... OVERNIGHT...SCATTERED TO NUMEROUS SHOWERS WILL REDEVELOP ACROSS THE REGION AND IMPACT BOTH KEY WEST AND MARATHON ISLAND TERMINALS WITH SHORT MVFR/IFR VIS AND/OR CIGS. GIVEN ONLY ISOLATED COVERAGE ATTM...HAVE NOT INCLUDED LOWER CONDITIONS IN THE TAFS BUT ADDITIONAL AMENDMENTS ARE LIKELY. WINDS WILL AVERAGE FROM 220 DEGREES AOA 12 TO 14 KNOTS WITH GUSTS NEAR 20 KNOTS...EXCEPT AROUND 25 KNOTS WITHIN ANY SHOWERS THAT IMPACT THE TERMINALS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....FUTTERMAN DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 1, 4:25 AM EDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 425 AM EDT MON OCT 1 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-021000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 425 AM EDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE ISLAND CHAIN AND SURROUNDING COASTAL WATERS TODAY...WITH SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TONIGHT. THE MAIN THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30 KNOTS. OUTFLOW BOUNDARIES MOVING NORTHWARD FROM CUBA ACROSS THE FLORIDA STRAITS MAY PRODUCE SHORT PERIODS OF STRONG AND GUSTY SOUTH WINDS ACROSS LARGE AREAS OF THE KEYS COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS THROUGH THE PERIOD...WITH THE BEST CHANCES FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY OCCURRING TUESDAY AND TUESDAY NIGHT. THE MAIN THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 5:56 AM EDT | Special Marine Warning | KEY | 29 min | |
| Oct 2, 5:05 PM EDT | Special Marine Warning | KEY | 55 min | |
| Oct 2, 6:49 PM EDT | Special Marine Warning | KEY | 25 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.